Fibromyalgia · Life

So Much Less Anxiety

I had a follow-up appointment with my rheumy last week to discuss my Buspar prescription. I was supposed to follow-up in June, but oops…I hate the doctor’s office so I conveniently forgot. They kept giving me refills until Monday, when they insisted I come in for a check.

Unfortunately, I have put on 9 pounds in six months, which is disheartening considering I have significantly increased my activity level in the last three of those six months. Apparently, even though weight gain is not a common side effect for most, some people do, or more specifically, women aged 40-49 are more susceptible to weight gain on Buspar. Bummer…

285e0794a8f118149f0f788c303f3bae
A Suffocating Mind by Stephanie Pepper

But I have to say, my life feels so much better without the anxiety. Buspar is doing a good job for me, the reduction in my daily tension is amazing. I went from having five neck spasms a week to maybe three a month. The added weight is a challenge, but not a deal breaker for me at this time. The positives of this medication, for me, far outweigh the negatives. Also, a common side effect of Buspar is raised blood pressure, but mine has actually dropped…so you never know how your body will respond.

Just as a recap, I have been taking 10mg of Buspar twice daily…or at least that is what my prescription is. In reality, I take 10 mg once in the late morning, and on bad or high stress days, I will take another in the evening. I still get a little dizzy when I take it in the morning, probably because my stomach is empty. Here is a link to my initial Buspar post and a follow-up if you are interested in the medication.

So now I am on a mission to lose 10 pounds. I got a Fitbit a few weeks ago and am loving the daily motivation to keep moving. I am averaging 10,700 steps per day, and am consistently adding more steps every week. I hate to diet through counting calories, so I am just trying to be mindful about portions and snacks and be as active as I possibly can. Fingers crossed, I would like it to be gone by my next six month follow-up. At 44 it is so easy for these pounds to creep up and so hard for them to drop!

xoxo

purple_signature

Advertisements

8 thoughts on “So Much Less Anxiety

  1. So glad your mental health is improving on this medicine! I think many anti-anxiety/anti-depressants cause weight gain as a side-effect. About 10 years ago, I was on a heavy dose of them and gained several pounds. Back then I was in school and very active, but nothing could make them come off, UNTIL I went off those drugs. Then I lost all that weight in like a month or so! I am glad you are trying to make an effort to be more active, but honestly, if the medicine works, 10 pounds vs. less anxiety, I think the trade-off may be worth it. Less anxiety AND losing 10 pounds would be even better!! 🙂

    Liked by 1 person

    1. I’ve heard that from others too. I think for me, some of the weight might have to do with not being so anxious about what I eat/gaining weight…lol. I’ve gotten pretty lax about snacking and indulging. We’ll see, I will try, but not beat myself up over it. But the trade off is definitely worth it!

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s